MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.); DISPOSABLE GRASPING FORCEPSBRONCHOSCOPE (FLEXIBLE OR RIGID)

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.); DISPOSABLE GRASPING FORCEPSBRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number FG-52D
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation and the investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported to olympus, during a therapeutic percutaneous choledocholithiasis treatment on an unknown number of patients, the olympus device had difficulty collecting the bile duct stones.The customer reported there was an unknown number of procedures extended for five (5) hours due to this difficulty collecting the bile duct stones.The procedures were completed and no health hazards occurred.Attempts to gather more information are in progress.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received from the customer.New information added to b5.
 
Event or Problem Description
Additional information received from the customer: the reported event involves one (1) patient.The physician reported when the fg-52d with three (3) wire basket is closed, the stones come off.This does not happen with the fg-52d four (4) wire basket.The procedure was successfully completed with the fg-52d.
 
Additional Manufacturer Narrative
Correction: b5.This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation, the device history records (dhr) review and applicable correction.New information added to the following fields: h6, h10.Since the device lot number was unknown, the dhr for the one year prior to the date of occurrence was inspected.The dhr for this device were reviewed and all records indicated the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.A definitive root cause was not identified.The subject device was not returned to olympus, therefore the condition of the device could not be confirmed.Based on the available information, the legal manufacturer determined the reported event was not caused by a product defect.Fg-52d is a product with one less basket wire than fg-51d and consists of three basket wires.Due to product specifications, the distance between adjacent wires is larger.The calculus fell off between the wires while closing the basket.Olympus will continue to monitor the field performance of the device.
 
Event or Problem Description
The physician reported when the fg-52d with three (3) wire basket is closed, the stones come off.This does not happen with the fg-51d, which is composed of four (4) wires.

Brand Name
DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.)
Common Device Name
DISPOSABLE GRASPING FORCEPSBRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13588711
Report Number8010047-2022-03470
Device Sequence Number4019099
Product Code EOQ
UDI-Device Identifier04953170375057
UDI-Public04953170375057
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-52D
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/08/2022
05/31/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date04/06/2022
06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown